Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Diabetic, insulin dependent, using Lantus and Novorapid. What would be the reaction if a tot accidentally pricks it?

I have a 13 yr old brother in law that is has Insulin Dependant Diabetes and has to inject himself. He is using Lantus and Novorapid at the moment and leaves them lying around very often. I have caught my 16 month old daughter a few times where she finds it and opens it but she has never pricked herself. I want to know what would happen to her if this happens and what our reaction should be. I am afraid for her that it will damage her kidneys or other organs or even make her diabetic or affect her system as a whole. Please help me.
Asked On : Fri, 7 Sep 2012
Answers:  2 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
I feel for Diabetes Type at tender age of 13 but with insulin like Lantus and Novorapid it can be controlled well. moniter his blood sugar level with the help of a Glucometer.
About 16 month daughter you have to or you must keep out of reach childeren we must not be so careless to give such thing to play around.
Accedentally if insulin goes it causes low blood sugar level for which we can give glucose or a sugar solution( milk) or even tofees,and do not damage kidney and do not make her diabetic do not be so suspicious. OK
Just by taking simple precautions you can certainly avoid such eventulity
Have positive out look and all the best.

Answered: Fri, 7 Sep 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
The event after accidental pricking depends upon the amount of insulin present in the syringe at the time of pricking.
Her blood sugar will fall and this will be in accordance with the dose of insulin present in the syringe.
A large dose may be fatal also.
But if she pricks it with empty syringe,then nothing is going to happen.
This won't make her diabetic or damage her kidneys.
Just be careful and dont harbor any wrong notion.
Answered: Fri, 7 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor